@Hip (or anyone! ) Do you know if sodium ascorbate would be as effective as ascorbic acid as a glutamate scavenger? I’ve been trying to resolve post-benzo insomnia (off a long-term but low-dose of lorazepam for 3 months now) My latest experiment involved lots of ascorbic acid because it is supposed to help with glutamate neurotoxicity (see https://www.ncbi.nlm.nih.gov/pubmed/25701025 and http://web.stanford.edu/group/hopes/cgi-bin/hopes_test/vitamin-c/) Here’s a brief rundown of what’s been happening: 1. Some days ago (not sure exactly when) I stopped my calcium supplement because of calcium’s role in delivering glutamate to the brain (glutamate is the gun, calcium is the bullet? Though I think it should be vice versa - calcium would be the gun which delivers the bullet (glutamate) to the brain) 2. 4 days ago started taking lots of ascorbic acid throughout the day and evening 3. Slept better for 3 or 4 nights 4. Got extra achy and tired, but still slept better 5. After 4 days and doing some research discovered that ascorbic acid can cause the body to become acidic, causing the aches and fatigue 6. Learned that acidity will leach calcium from bones (also my nails started breaking quite easily and BP also went up - later thought about calcium and BP, although in general my BP has been higher since stopping the lorazepam) 7. Switched to sodium ascorbate yesterday, but still did not restart the calcium (afraid to) 8. Felt calmer last night, almost flat, but sleep almost nowhere in sight. Got one hour of sleep and then at midnight began to think lack of calcium may be a factor now in insomnia, drank glass of kefir and took calcium tablet 9. Managed to get 4 hours of sleep till 4:00 a.m., then felt revved up (from the calcium?) So now I’m thinking I need to restart my calcium supplement and take sodium ascorbate (instead of ascorbic acid) at the same time to help ameliorate the glutamate neurotoxicity induced by the calcium, without raising acidity. However, sodium ascorbate did not seem to help my sleep last night, but that may have been due to lack of calcium. Hence, my initial question above. Any input would be appreciated! Also, my BP has been elevated, I assumed from excess glutamate, but now am thinking lack of calcium may be a factor as well. I am taking lots of magnesium. FWIW, I’m also taking niacin and l-theanine and inositol. A few weeks ago I had some small success with calcium pyruvate and resveratrol (better taken separately I found) but after some days they did not seem as effective, whereas the vitamin C seemed more effective, until the acidity problem etc. happened.